MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Catalog Number 03.111.600
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.A device history record (dhr) review was conducted: part: 03.111.600.Lot: 09-4567.Manufacturing site: (b)(4).Supplier:(b)(4).Release to warehouse date: 21.December 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual investigation: the set screw of the guiding block is broken in half.The broken of portion is available for investigation.The shaft of the broken off portion with the m2 thread is worn.The shaft diameter obviously was reduced because of frequent / forcible use.The article and batch number labeling are no longer in line because the whole screw shaft was twisted during great application of force.The guiding block is worn what is visible on the worn-out centering bores.Dimensional inspection: the screw shaft diameter was measured close to the m2 thread undamaged shaft area and referring to the relevant drawing and is withing specifications.Investigation conclusion: the guiding block was received with a broken set screw, the complaint therefore is confirmed.Our investigation proves evidence that the ten years old instrument was subjected to frequent and mechanical overload as the set screw shaft clearly got twisted before the breakage occurred.The article and batch number labeling are no longer in line because the whole screw shaft was twisted during great application of force.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation (orif) surgery for distal radius fracture with the guiding block.After a nurse attached the guiding block to a plate without a driver, the surgeon located the devices in the incision and fixed them temporarily with 2 k-wires.When the surgeon used a reduction forceps through the guiding block, the guiding block was unstable.After that, the guiding block attachment screw broke, and the guiding block came off.The fragment of the guiding block attachment screw remained on the plate, and the surgeon could remove it.There were no pieces left in the patient.The doctor confirmed it by x-ray.The surgery was delayed by less than thirty (30) minutes.Patient outcome reported as stable.Concomitant device reported: unk plates: trauma (part #: unknown, lot #: unknown, quantity 1), unk guide/compression/k wires: trauma (part #: unknown, lot #: unknown, quantity 1), unk forceps: trauma (part #: unknown, lot #: unknown, quantity 1).This report is for one (1) guide block for 2 column plate 6 hole head/right.This is report 1 of 2 for complaint (b)(4).

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8940444
Report Number8030965-2019-67792
Device Sequence Number11393306
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number09-4567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FORCEPS; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - PLATES